Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nightmind

on spiro, took plan b the other day

Hello,

I have read about some people's experiences with the emergency contraceptive Plain B (Levonorgestrel), and it seems that some people have experienced severe breakouts--some which lasted months after taking the stuff. I took it the other day after my boyfriend's condom slipped (even though it was a day after my period, i was freaked out and decided to take plan b). My skin has been hurting a bit and breaking out a bit more than usual (after a while of it being relatively clear), but it is mostly around my upper lip, and could be related to some of the foods I ate or other things.

I was just wondering...is it inevitable that I will get a horrible breakout in reaction to having taken Plan B, with the crazy doses of hormones? Or could the Spiro help prevent that, because it it blocks my reaction to androgens?

I am really depressed and filled with dread just thinking about the possibility. I know I probably should have been on BCP, but they made me pretty sick previosuly, that was the first time me and this boyfriend had sex, and I hadn't had sex for years before that. Now I'm definitely looking into that or an IUD though.

Thanks so much in advance...

Share this post


Link to post
Share on other sites
Guest MarifreakinA

Since Plan B is a powerful hormone, it may be what's breaking you out.

I've taken it before but it didn't do anything to my acne.

I suggest not having sex until you are on birth control, there are plenty of other options if the pill makes you sick. However, you could always use a condom with a spermicide, I recommend VFC, which is a film form of spermicide, it's not messy and works really well.

About the acne, I'm sure it will go away in time since the hormone will eventually die out in your body, stress and constant thought about the acne will make it much worse though.

Share this post


Link to post
Share on other sites

Thanks so much for your response--My skin is still breaking out and I did have a false period a week and a half after my real one (from the Plan B). I will definitely look into that kind of Spermicide. I actually have a prescription (with refills) for Junel Fe 1.3/30 (generic of Loestrin) , but it was from the Dr. who prescribed Spiro and that was when I wasn't even sexually active. I think I should make an appointment with my nurse practitioner to discuss birth control, but am a bit nervous because I've seen her several times recently for other issues. I've been spending a long time looking up specific BCP side effects... I have anxiety/depression/ body image issues, so aside from the acne, the possibility of increased moodiness/weight gain would really bother me.

Otherwise, there is the copper IUD later on or some other stuff...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×